MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number ENVEOR-US
Medical Device Problem Codes Perivalvular Leak (1457); Positioning Problem (3009)
Health Effect - Clinical Codes Death (1802); Low Blood Pressure/ Hypotension (1914); Perforation (2001)
Date of Event 04/27/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Product analysis: the product was discarded by the customer, therefore no product analysis can be performed.Conclusion: without return of the product, no definitive conclusions could be drawn regarding the clinical observation.The surgical valve was reported in medwatch 2025587-2018-01177.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that prior to the implant of this transcatheter bioprosthetic valve, into an existing medtronic aortic root bioprosthesis with severe central aortic regurgitation (ar), vascular access was challenging due to stents in both the left and right iliac arteries that extended down into the common femoral arteries.Resistance was noted when inserting and advancing the dilators and sheath.No larger than a 4 french pigtail catheter could be inserted into the left side.The right side was deemed adequate, but had to be dilated extensively to accommodate a 14 french sheath.The 14 french non-medtronic sheath was inserted during device preparation and then removed to introduce the delivery catheter system using the inline sheath.Deployment was attempted, but the valve was recaptured three times for repositioning.After the third failed attempt, the valve was removed from the patient and not implanted.Subsequently, a second valve and second delivery catheter system (dcs) were prepped and inserted.The valve was deployed and recaptured twice due to repositioning.The third deployment attempt was successful and the valve was implanted.Hemodynamics started to improve, including the diastolic pressure.Trace paravalvular leak (pvl) was noted.As the dcs was removed from the right femoral access site, the patient's blood pressure dropped.An angiogram showed a perforation in the right external iliac artery.A balloon was inserted to tamponade the bleeding.Vascular surgeons were consulted and an 8 x 59 mm non-medtronic covered stent was placed.Angiography was performed, but the stent appeared pinched closed by one of the previous stents and was trapped in a way that would not allow anything to pass, while still filling the perforation.A non-medtronic balloon was inserted in the left side and inflated to occlude blood flow in the aorta.Attempts were made for more than one hour to get through or around the pinched stent on the right.Finally, a balloon was inserted in the stent causing the constraint.Once inflated, the balloon was used to pull back and drag the initial stent proximally, which freed the other stent allowing a balloon to fit inside of it.A second non-medtronic stent was then placed.A final angiogram showed the perforation appeared to be controlled and flow was restored to the right external iliac and common femoral artery.Doppler ultrasound of the foot showed a good pulse.Both access sites were closed.Per the physician, the cause of the injury was not known.The implant procedure was performed emergently with no computed tomography (ct) imaging.No additional adverse patient effects related to the device were reported.
 
Additional Manufacturer Narrative
Additional information was received that an autopsy was not performed.The cause of death is hemorrhage related to the dcs rupturing the iliac artery.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENVEO R DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key7545134
Report Number2025587-2018-01319
Device Sequence Number16440906
Product Code NPT
UDI-Device Identifier00643169800915
UDI-Public00643169800915
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/13/2018
Device Model NumberENVEOR-US
Device Catalogue NumberENVEOR-US
Device Lot Number0008876402
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/27/2018
Supplement Date Received by Manufacturer05/21/2018
Initial Report FDA Received Date05/25/2018
Supplement Report FDA Received Date05/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age83 YR
Patient Weight83